Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone,

My granddad's doctor recently changed his prescription drugs to calcium beta blockers, or otherwise called calcium antagonists. My granddad didn't respond very good to the medications he was taking before so his doctor decided to try some different medications.

Oh, by the way, my granddad is suffering from stunned myocardium, he has been diagnosed for some time now. I understand that these calcium beta blockers should be able to help with his chest pain but I'm not entirely sure so I would like it if someone with any experience with this could tell me if calcium antagonists can treat stunned myocardium?

Loading...

Hey Mark,

Calcium channel blockers, or calcium antagonists, treat a variety of conditions, such as high blood pressure, chest pain and Raynaud's disease. They prevent calcium from entering cells of the heart and blood vessel walls, resulting in lower blood pressure. Calcium channel blockers, also called calcium antagonists, relax and widen blood vessels by affecting the muscle cells in the arterial walls.

Some calcium channel blockers have the added benefit of slowing your heart rate, which can further reduce blood pressure, relieve chest pain (angina) and control an irregular heartbeat. I believe that these can be of help to your granddad.

Reply

Loading...

Hey Mark,

Unlike Alan, I'm not so sure that calcium antagonists can help with his condition. They can indeed help with his chest pain and ease it up a bit or totally, but I'm not sure that it can help treat stunned myocardium.

These medications are usually given to people who had cardiac infarction. They are given to them in order to prevent any additional infarction occurring. Now when when I think about it, it might be of some use to your grandpa then, since it can help the heart muscle work as it should. Once again, I'm not completely sure about this.

Reply

Loading...

Hi you two,

I talked to him some time ago and he told me that he decided to treat these out anyway because he doesn't think that he has much of an option there. If his doctor prescribed these to him, he is going to try them out because he has trust in his doctor, after all, he thinks that nobody can know better than his doctor.

I kind of think that that is wrong, his doctor is a human being like everyone else here, so as a human being, it is normal that he makes mistakes so please, any info regarding this matter counts.
Reply

Loading...

Hey everyone. I can be almost 100 percent sure that there is nothing much better than calcium channel blocker or calcium antagonists. They can treat various conditions, such as high blood pressure, chest pain and also can be very helpful in treating stunned myocardium as well.  They are amazing because they will prevent calcium from entering cells of the heart and blood vessel walls and this is resulting in lower blood pressure than usual. I was using them and I never had one single side – effect from it. I hope that he can use it and that he is going to be ok.

Reply

Loading...

Hello there. I am so glad that I have found this topic. I was prescribed with calcium beta blockers a couple of months ago, but I refused to use them because I didn't find any positive experiences that calcium antagonist can help me in treating stunned myocardium. I made one big mistake - I never have told my doctor that I stopped using them and every time I went to him he was surprised because he didn't see any progress in my case. Now I am wondering what can I do to correct this? Can I just continue to take it and pretend like nothing has happened?

Reply

Loading...

Hi everyone. It can be helpful but with some other good therapy. But I will try to answer the Guest who posted his confession few minutes ago. Look, it was not the smartest thing that you could do when you stopped to take calcium antagonist because you have heard that this is not helpful. I don't know who is more competent - you or your doctor? You know what I mean, no offense. You made a big mistake. Now you need to tell this to him because maybe your condition is worse and you will need to have other therapy now.  

Reply

Loading...